# SDR CA101123005

- Difficulty date: November 17, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Cessna 550
- Aircraft time: 6,909 hours
- Engine: Pwc PW610FA
- System (JASC): 2721 · Rudder Tab Control System
- Part: Actuator
- Part number: 5565450102
- Condition: Overserviced
- Location: Rudder Trim
- Part time: 396 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

DURING A FUNCTIONAL CHECK,  MECHANIC NOTICED HE COULD NOT MOVE RUDDER TRIM TO FULL DEFLECTION.  MOVEMENT RESTRICTED TO ABOUT A 1/2 DEGREES LT TO RT.  FOLLOWING THE TROUBLE SHOOTING GUIDE IN THE MM AND OUR OWN INVESTIGATION OF THE RUDDER TRIM ACTUATOR SYSTEM, WE FOUND THE PLUG BUTTON P/N CM2692-10J1S MISSING.  A VISUAL SEARCH WAS CARRIED OUT FOR THE PLUG BUTTON AND FOUND JAMMED BETWEEN THE 16 TOOTH DRIVE SPROCKET AND CHAIN LINK WHICH PREVENTED THE MOVEMENT OF THE TRIM WHEEL.  SINCE THE MODIFICATION OF THE ACTUATOR AS PER SB-550-27-21 TO ADD ZERK FITTINGS, IT SEEMS THE GREASE GUN CREATES EXCESSIVE AMOUNTS OF PRESSURE TO OVERCOME THE LIBERAL FIT OF THE PLUG BUTTON AND DISLODGED IT FROM ITS INSTALLED LOCATION.   AS PER ACCOMPLISHEMENT INSTRUCTIONS IN SB -550-27-21 PARA D, IT TELLS YOU TO HAVE THE EXTENDING SCREWS FULLY RETRACTED BEFORE LUBRICATING THE INTERNAL THREADS. THIS WILL PREVENT HYDRAULIC LOCK AND ASSURE THE GREASE WILL STAY WITHIN THE ACTUATOR. THE AME WHOM GREASED THE ACTUATOR AFTER REPLACEMENT NOTICED IT TOOK LARGE AMOUNTS OF FORCE TO HOLD THE BUTTON IN-SITU AND PREVENT GREASE FROM ESCAPING PASS THE PLUG BUTTON.
